Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Taking increased dosage of thyroxine while pregnant. Feeling dizzy. Why?

Hi, I am 5 weeks pregnant and my doctor has raised my thyroxine from 125 to 150 although my blood tests came back fine. He said to have another blood test in six weeks. I have been taking the new amount for 3 days but last night I felt dizzy/lightheaded twice and once this morning. Is this. Normal thing in pregnancy or could I be taking too much thyroxine? Is there any risk to my pregnancy in taking 25 extra thyroxine? Thank you
Asked On : Wed, 4 Jul 2012
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
OBGYN 's  Response
Hello dear,
In pregnancy the thyroxine requirement of the body goes up as it needed by the baby too, thus your doctor has increased the dose in spite of normal blood test. Repeat test in six weeks will show you this. Soon you will get accustomed to the new dose. Getting dizzy or light headed occurs in pregnancy, so this is most likely not related to new thyroxine dose. So continue with the new dose.
Take care
Answered: Wed, 4 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor